Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 22, 2000, 4:59 PM EDT for Duplin County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 22, 2000, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duplin County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS52 KMHX 222059
SVRMHX
NCC061-222145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT-MOREHEAD CITY NC
459 PM EDT SAT JUL 22 2000
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF KENANSVILLE...OR ABOUT 6
MILES WEST OF BEULAVILLE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KORNEGAY AT 515 PM EDT.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
NNNN
12
LAT...LON 3494 7801 3482 7785 3503 7775 3515 7785
3505 7790What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:29 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 22, 3:29 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 329 PM EDT SAT JUL 22 2000 SHORT TERM: WILL HAVE TO WATCH FOR SVR CONVECTION THROUGH 23Z AS WEAK IMPULSE IMPINGES ON UNSTABLE AIRMASS. LOTS OF LOW LEVEL BOUNDARIES AROUND BUT NOT MUCH HAPPENING RIGHT NOW. WET PERIOD IN STORE AS SHARPENING UPPER TROUGH TO OUR WEST... NUMEROUS IMPULSES IN THE FLOW...AND QUASI-STATIONARY FRONTAL BNDRY FOCUS TROPICAL MOISTURE OVER THE ESTRN-CENTRAL CAROLINAS. MODELS KEEP STRONG OMEGA AND DEEP RH ACROSS OUR REGION THROUGHOUT THE PERIOD. THEY DIFFER IN WHERE FOCUS OF HEAVIEST RAIN WILL BE. THE NGM/AVN KEEP THE MOST PCPN ACROSS MY NRN TIER...WITH ETA QPF ALIGNED MORE ALONG THE COAST. 60-72 HR AVN SHIFTS THE HEAVIEST PCPN TO THE COAST. NONETHELESS...WITH THE WET PATTERN EXPECTED TO CONTINUE INTO THE EXTENDED FORECAST...SOME AREAS COULD RECEIVE VERY HEAVY RAINFALL DURING THE NEXT SEVERAL DAYS. AN ESF FOR A POTENTIAL HVY RAIN EVENT MAY NEED TO BE ISSUED DURING THE NEXT 12 HOURS. WILL BE GOING WITH LIKELY POPS FOR THE NEXT 4 PERIODS IN THE FORECAST AND TEMPS BELOW CLIMO. CWF: MODELS STILL HAVE DIFFERENCES WITH RESPECT TO FRONTAL BNDRY AND LOWS SPINNING UP ON IT. CONSENSUS IS FOR WINDS TO INC SUN NIGHT-MON. WILL KEEP CONDITIONS BELOW SCA LEVELS LIKE ILM AND LET LATER SHIFTS FINE TUNE. .MHX...NONE. ELARDO
In the hours before
Special weather statement, Jul 22, 11:05 AM EDT, 5 hours 54 minutes before
NCZ029-044>047-079>081-090>095-098-103-104-222100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1105 AM EDT SAT JUL 22 2000 ...RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING... A WEAK FRONTAL BOUNDARY WILL BE LOCATED OVER EASTERN NORTH CAROLINA THIS AFTERNOON. TWO UPPER LEVEL UPPER LEVEL DISTURBANCES WILL MOVE INTO THE REGION FROM THE WEST AND THE SOUTH THIS AFTERNOON AND EVENING. SKIES WILL BE PARTLY TO MOSTLY SUNNY EARLY THIS AFTERNOON...WHICH WILL ALLOW THE ATMOSPHERE TO HEAT UP AND BECOME UNSTABLE. THE COMBINATION OF THE FRONT AND THE UPPER LEVEL DISTURBANCES...ALONG WITH AN UNSTABLE ATMOSPHERE WILL BRING SHOWERS AND THUNDERSTORMS TO EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD REACH SEVERE LIMITS WITH STRONG GUSTY WINDS AND LARGE HAIL. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PERSONS SHOULD MONITOR THIS SITUATION...AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. RSB
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.